MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-120
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Asr claim and medical records received.After review of medical records patient was revised to addressed failure of right total hip replacement with metallosis.Operatives notes indicated that patient had pain and swelling several years.Cobalt and chromium levels were elevated.A large amount of fluid in the joint was noted to distend the capsule but the surrounding muscle and soft tissue appeared healthy.There was some visible but mild metallic tissue staining and the synovial fluid was clear was cloudy.A mild fretting of the trunnion was noted.Cup was removed with a minimum of acetabular bone loss.Doi: (b)(6) 2008; dor: (b)(6) 2021 right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT DUOFIX TAP SZ6 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12632019
Report Number1818910-2021-22734
Device Sequence Number3422079
Product Code LPH
UDI-Device Identifier10603295060178
UDI-Public10603295060178
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-12-120
Device Catalogue Number157012120
Device Lot NumberB6ADW1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +5; ASR ACETABULAR CUPS 58; ASR UNI FEMORAL IMPL SIZE 51; SUMMIT DUOFIX TAP SZ6 HI OFF; ADAPTER SLEEVES 12/14 +5; ASR ACETABULAR CUPS 58; ASR UNI FEMORAL IMPL SIZE 51; SUMMIT DUOFIX TAP SZ6 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale